Florida, 2011Drought in Florida, April 1 to 30, 2011
April 1 to 30, 2011 · NWS MFL · 15 events in 15 counties and zones
A prolonged period of drier than normal conditions continued over South Florida during the month of April.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of drier than normal conditions continued over South Florida during the month of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 31, 7:53 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 31, 7:53 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
853 PM EDT THU MAR 31 2011
...SEVERE WEATHER RISK CONTINUES TO DIMINISH THIS EVENING...
.UPDATE...THE BAND OF STORMS OVER CENTRAL FLORIDA IS WEAKENING.
ALSO..SATELLITE IMAGERY SHOWS WARMING CLOUD TOPS OVER THE GULF.
THE EVENING MIAMI SOUNDING SHOWS THAT THE ATMOSPHERE HAS MOISTENED
SOME...WITH PW NOW AT 1.52 INCHES. IT'S STILL UNSTABLE BUT DIURNAL
COOLING WILL CONTINUE TO STABILIZE THE LOW LEVELS. THIS LIKELY IS
CONTRIBUTING TO STORM WEAKENING RIGHT NOW NORTH OF LAKE
OKEECHOBEE. SHEAR CONTINUES STRONG THOUGH...WITH 0-6KM SHEAR OF
AROUND 45 KNOTS. FLOW IS SOUTHWESTERLY AT ALL LEVELS.
WATER VAPOR IMAGERY SHOWS THE SHORTWAVE OVER THE CENTRAL GULF OF
MEXICO HEADING EAST. AS IT DOES SO...THERE STILL REMAINS THE
POSSIBILITY OF A FEW STRONG THUNDERSTORMS ACROSS SOUTH FL AND THE
ADJACENT WATERS THIS EVENING...AND INTO THE EARLY MORNING HOURS
SOUTHEAST COAST. THE SEVERE WEATHER RISK CONTINUES TO
DIMINISH...BUT STILL CANNOT BE COMPLETELY RULED OUT. THE TORNADO
WATCH WAS ALLOWED TO EXPIRE. IN COLLABORATION WITH THE STORM
PREDICTION CENTER...IT WAS DECIDED NOT TO RE-ISSUE ANOTHER WATCH
DUE TO SUCH LOW PROBABILITIES OF SEVERE WEATHER OCCURRING. BUT THE
RISK IS STILL NON-ZERO...SO HAVE MENTIONED THE REMOTE POSSIBILITY
OF A SEVERE STORM IN THE HAZARDOUS WEATHER OUTLOOK. THE MAIN
EXPECTATION THOUGH IS FOR A FEW STORMS TO CONTAIN STRONG WIND
GUSTS OF 40-50 MPH LATER THIS EVENING OR EARLY FRI MORNING SE
COAST. IT'S POSSIBLE STORMS COULD RE-STRENGTHEN OVER THE GULF
STREAM LATE TONIGHT...SO WENT SCATTERED TSTORM COVERAGE
THERE/ISOLATED ELSEWHERE.
MESOSCALE MODELS SUCH AS THE HRRR AND WRF SHOW THE LINE OF STORMS
BREAKING UP WHILE MOVING SE ACROSS THE AREA. SREF PROBS ARE NOT
TOO HIGH AS WELL...SO HAVE REDUCED POPS TO SCATTERED CATEGORY ALL
LOCALES.
C-MAN OBS AND LAKE SENSORS SHOW THAT WINDS HAVE SUBSIDED BELOW 20
KT SO HAVE CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT.
/GREGORIA
&&
.PREV DISCUSSION... /ISSUED 756 PM EDT THU MAR 31 2011/
AVIATION...HAVE TONED DOWN CONVECTION FOR THE OVERNIGHT HOURS IN
ALL TERMINALS. THE MAIN LINE OF TSRA ACROSS CENTRAL FL HAS BEGUN
TO WEAKEN SLIGHTLY AND MOST OF THE SHORT TERM MODELS CONTINUE
THIS TREND WITH THE GREATEST THREAT BEING FOR KAPF AND KPBI. LOW
CIG FROM THE GULF WILL STREAM INTO THE NAPLES AREA AFT 02Z WITH
MVFR CONDITIONS LIKELY TO PERSIST INTO EARLY FRIDAY MORNING. THERE
IS THE POSSIBILITY OF AN ISOLD TSRA TO OCCUR ACROSS THE E CST
REGION AFT 06Z UNTIL AROUND 12Z BUT CURRENT THINKING IS TOO ISOLD
TO PLACE IN TAFS AT THIS TIME AND HAVE ONLY INCLUDED OCCASIONAL
SHRA WITH MVFR VSBY/CIG.
KOB
PREV DISCUSSION... /ISSUED 342 PM EDT THU MAR 31 2011/
UPDATE...WINDS HAVE GRADUALLY SUBSIDED ALONG THE GULF
COAST...INTO THE 15 TO 20 MPH RANGE SO HAVE CANCELLED THE WIND
ADVISORY WHICH WAS IN EFFECT FOR COASTAL COLLIER COUNTY. /GREGORIA
PREV DISCUSSION... /ISSUED 245 PM EDT THU MAR 31 2011/
STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
DISCUSSION...TORNADO WATCH 80 HAS BEEN REPLACED WITH TORNADO WATCH
81 WHICH EXTENDS TO 8 PM THIS EVENING AFFECTING GLADES...HENDRY
AND PALM BEACH COUNTIES.
LOCAL ANALYSIS/BUFKIT INDICATE SOME DRIER AIR ALOFT IN THE
UNILATERAL WIND FLOW FROM THE SW AND SURFACE DEW POINTS HAVE DROPPED
ALONG THE E COAST INDICATING SOME OF THIS AIR MIXING DOWNWARD.
BUFKIT INDICATES THAT THE WINDOW FOR POSSIBLE SEVERE WEATHER
/POSSIBLE SUPERCELLS STARTS DECREASING AFT 3 PM IN THE WATCH AREA
BUT THE WATCH WILL STAY IN PLACE...PENDING FURTHER DEVELOPMENTS.
STILL WARM AND THOUGH NOTHING ON RADAR AT THE TIME...EXPECT THE
REMAINDER OF S FLA TO FILL IN WITH ACTIVITY LATE THIS AFTERNOON.
WILL NOT CHANGE AFTERNOON AND EARLY EVENING PACKAGE BUT WILL SCALE
DOWN ACTIVITY LATER TONIGHT.
MAIN WEATHER THREAT WITH THE THUNDERSTORMS WILL REMAIN THE STRONG
WIND/WIND GUSTS ESPECIALLY IN THE LAKE OKEE REGION THAT EVENTUALLY
SPREADS TO S FLA LATE THIS AFTERNOON AND EVENING. SMALL HAIL IS ALSO
A POSSIBILITY ALONG WITH LOCALLY HEAVY RAINFALL THAT COULD PRODUCE
MINOR STREET/URBAN FLOODING IN LOW LYING/FLOOD PRONE AREAS.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL END FROM NORTH TO
SOUTH FROM MIDNIGHT ON AND ENDING EXTREME S FRI MORNING. MUCH DRIER
AIR WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED FOR THE
WEEKEND.
EXTENDED...ANOTHER COLD FRONT APPROACHES S FLA LATE NEXT TUE INTO
WED. CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS. THEN HIGH PRES
BUILDS IN FROM THE NORTHWEST WED NIGHT INTO THU.
MARINE...SW 15 TO 20 KT WINDS SHIFT W AND GRADUALLY DECREASE AHEAD
OF THE COLD FRONT WHICH WILL PASS THROUGH S FLA OVER NIGHT. WINDS
WILL BE NW-N 15 KTS OR LESS THROUGH SAT. EXERCISE CAUTION STATEMENTS
WILL BE IN EFFECT ALL MARINE ZONES THROUGH THIS EVENING AT LEAST DUE
TO WINDS THOUGH SEAS UP TO 6 FT MAY OCCUR IN THE OUTER GULF WATERS
OFF OF COLLIER COUNTY.
FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS TODAY. MINIMUM RH FRIDAY AND ESPECIALLY SATURDAY WILL
DROP BELOW 35 PERCENT FOR AT LEAST A FEW HOURS EACH AFTERNOON AS
DRIER AIR ARRIVES FROM THE NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 84 60 85 / 50 10 - -
FORT LAUDERDALE 70 85 64 87 / 50 10 - -
MIAMI 70 85 65 88 / 50 20 - -
NAPLES 67 81 61 83 / 50 10 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 31, 7:02 PM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
802 PM EDT THU MAR 31 2011
FLZ063-066>075-168-172>174-011515-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
802 PM EDT THU MAR 31 2011
...ISOLATED STRONG THUNDERSTORMS STILL POSSIBLE THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED TO IMPACT
COLLIER COUNTY TO THE LAKE OKEECHOBEE REGION THROUGH THE MID
EVENING HOURS...THEN ADVANCE SOUTHEAST TO AFFECT THE ATLANTIC
COAST LATE THIS EVENING AND INTO THE EARLY MORNING HOURS ON
FRIDAY BEFORE COMING TO AN END WITH THE PASSAGE OF A COLD FRONT.
A FEW STRONG THUNDERSTORMS CONTINUE TO BE POSSIBLE ACROSS THE
AREA...WITH STRONG WINDS BEING THE PRIMARY THREAT. THE RISK OF
SEVERE WEATHER IS DIMINISHING...THOUGH CANNOT BE COMPLETELY RULED
OUT.
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE GULF
STREAM AFTER MIDNIGHT...WITH A RISK FOR FREQUENT LIGHTNING STRIKES
AND STRONG WIND GUSTS IN EXCESS OF 40 KNOTS.
TORNADOES: THERE IS A REMOTE POSSIBILITY OF A BRIEF TORNADO
DEVELOPING.
WIND: STRONG WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE
THUNDERSTORMS...WITH AN ISOLATED WIND GUST TO AROUND 60 MPH
POSSIBLE.
HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS THIS EVENING.
FLOODING: MINOR STREET FLOODING IS POSSIBLE DUE TO HEAVY DOWNPOURS
ASSOCIATED WITH THE THUNDERSTORMS.
RIP CURRENTS: WEST WINDS OF AROUND 20 KNOTS ACROSS THE LOCAL GULF
WATERS WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE GULF
COAST BEACHES TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
GREGORIA
In the hours before
Special weather statement, Mar 31, 11:44 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1244 AM EDT FRI APR 1 2011
FLZ063-010515-
GLADES FL-
1244 AM EDT FRI APR 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GLADES COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 50
MPH.
* UNTIL 115 AM EDT
AT 1241 AM EDT...STRONG THUNDERSTORM 6 MILES NORTHEAST OF TUCKERS
CORNER...MOVING EAST AT 45 MPH.
* THE STORM WILL AFFECT...
MUSE...
PALMDALE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2703 8132 2704 8130 2684 8123 2680 8157
2703 8157 2703 8156 2703 8143 2704 8143
2704 8134
TIME...MOT...LOC 0442Z 254DEG 55KT 2690 8165
GARCIADrought, Glades
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Glades forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.957, -81.189 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Hendry
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Hendry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.554, -81.166 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Coastal Collier County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Coastal Collier County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Inland Collier County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Inland Collier County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Mainland Monroe
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Mainland Monroe forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 25.557, -80.917 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Inland Palm Beach County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Inland Palm Beach County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Metro Palm Beach County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Metro Palm Beach County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Coastal Palm Beach County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Coastal Palm Beach County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Inland Broward County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Inland Broward County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Metro Broward County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Metro Broward County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Coastal Broward County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Coastal Broward County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Inland Miami-Dade
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Inland Miami-Dade forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Metropolitan Miami-Dade
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Metropolitan Miami-Dade forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Coastal Miami-Dade County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Coastal Miami-Dade County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
Drought, Far South Miami-Dade County
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Far South Miami-Dade County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Below normal rainfall fell over most of South Florida during the month of April. Rainfall amounts ranged from a quarter of an inch to about 1 inch over interior and western sections of the South Florida peninsula, to about 1 to 3 inches on average over the eastern half of the peninsula. This led to the continuation of extreme drought conditions (D3) over the eastern half of the peninsula and severe drought conditions (D2) over most of the western sections of South Florida.
Long term percent of normal rainfall across South Florida since October 2010 ranged from 30 to 50 percent of normal over most areas, except 60 to 75 percent in a few areas along the east coast as well as west of Lake Okeechobee. Underground water levels were in the lowest 10 percent of normal levels along the east coast and 10 to 30 percent of normal over interior and west coast areas.
The level of Lake Okeechobee fell from 12.15 at the beginning of the month to 11.66 by the end of the month. This was about 2.5 feet below normal for April.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2011$5.0 million · 24 events
- Drought in Texas, April 1 to 30, 2011$1.2 million · 41 events
- Flooding in South Dakota, April 1 to 30, 2011$6.5 million · 6 events
- Debris Flows and Flooding in Idaho, April 1 to 20, 2011$2.5 million · 12 events
- Wildfire and High Wind in New Mexico, April 1 to 19, 2011$1.5 million · 61 kt wind · 11 events
- Flooding in South Dakota, April 1 to 30, 2011$800,000 · 17 events
- Flooding in South Dakota, April 1 to 30, 2011$1.2 million · 3 events
- Flooding in South Dakota, April 1 to 30, 2011$1.0 million · 5 events
- Flooding in Minnesota, April 1 to 30, 2011$600,000 · 8 events
- Drought in Oklahoma, April 1 to 30, 201144 events
- Drought in New Mexico, April 1 to 30, 201133 events
- Drought in Arkansas, April 1 to 30, 201126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305286, 305287, 305288, 305289, 305290, 305291, 305292, 305293, 305295, 305296, 305298, 305299, 305300, 305301, 305302.